Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 232, NWS Little Rock, AR

April 24, 2006Newton County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 24, 2006, 3:37 PM CDT for Newton County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2006, 3:37 PM CDT (20:37 UTC)
Expired
Apr 24, 2006, 4:30 PM CDT
In force
53 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Newton County, AR

The radar

The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:29 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:37 PM CDT, 3 hours earlier.

Area forecast discussion, Apr 24, 12:37 PM CDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1237 PM CDT MON APR 24 2006

.AVIATION...
18Z TAFS DISSEMINATED. CONVECTION CONTINUES TO DEVELOP ALONG A
STALLED OUT BOUNDARY ACROSS SOUTHERN MISSOURI AND SHOULD REACH
KHRO BY MID AFTERNOON. VFR CONDITIONS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE BECOMING MVFR TOWARDS MORNING ELSEWHERE. COLD
FRONT WILL MOVE ACROSS THE TERMINALS THROUGH THE PERIOD WITH
INCREASING CHANCES OF PRECIPITATION ESPECIALLY ACROSS THE NORTH.
&&

.PREV DISCUSSION.../ISSUED 1101 AM CDT MON APR 24 2006/

DISCUSSION...
LATEST SURFACE OBSERVATIONS INDICATES MOSTLY CLEAR
CONDITIONS...ALONG WITH A SOUTH WIND AT 5-8KTS ARE PREVAILING ACROSS
THE FORECAST AREA. RADAR AND SATELLITE DATA INDICATE A SMALL
SCALE...CONVECTIVELY INDUCED VORTEX JUST NORTH OF MOUNTAIN
HOME...MOVING SOUTHEAST. CONVECTION ACROSS PORTIONS OF NORTH CENTRAL
OKLAHOMA AND SOUTH CENTRAL KANSAS HAS NOT EXHIBITED SUBSTANTIAL
EASTWARD PROGRESSION THIS MORNING.

CURRENT FORECASTS APPEAR ON TRACK. WILL CONTINUE TO MONITOR
OBSERVATIONAL DATA FOR CONVECTIVE DEVELOPMENT...ESPECIALLY ACROSS
THE NORTH.

CB/AC/NL

AVIATION...
RADAR IS SHOWING PRECIPITATION ALREADY OVER THE NORTHWESTERN PART
OF THE STATE. ECHOES ARE MOVING TOWARD THE EAST AND THEY WILL BE
ENTERING OUR FORECAST AREA SHORTLY. POPS WILL INCREASE DURING THE
DAY AS LOW OVER THE PANHANDLES GETS STRONG AND COMES CLOSER TO
ARKANSAS TODAY AND TONIGHT.

PREV DISCUSSION.../ISSUED 412 AM CDT MON APR 24 2006/

SHORT TERM...TODAY THROUGH THURSDAY
FRONT REMAINS STATIONARY ACROSS SOUTHERN MISSOURI. DECAYING MCS
SPREAD A FEW SHOWERS INTO EXTREME NORTHERN ARKANSAS THIS MORNING
BEFORE DISSIPATING. IT ALSO SENT OUTFLOW BOUNDARIES INTO THE STATE...
WHICH COULD TRIGGER ADDITIONAL SHOWERS/THUNDERSTORMS LATER TODAY.

WITH BOUNDARIES AROUND...HAVE SMALL CHANCES FOR PRECIPITATION
IN NORTHERN/CENTRAL ARKANSAS THROUGH THIS AFTERNOON. OTHERWISE...
ANOTHER WARM DAY WITH ABOVE NORMAL TEMPERATURES.

STORM SYSTEM WILL BEGIN DRAGGING FRONT TO NORTH INTO ARKANSAS
TONIGHT. NEW MCS EXPECTED TO DEVELOP...AND WILL TRACK INTO
NORTHERN/WESTERN SECTIONS OF THE STATE AFTER MIDNIGHT. IN THE
SOUTH/EAST...LITTLE TO NO RAIN OVERNIGHT.

MCS WILL LIKELY FALL APART TUESDAY MORNING. HOWEVER...SHOULD BE
REDEVELOPMENT ALONG FRONT IN CENTRAL/SOUTHERN ARKANSAS DURING THE
AFTERNOON.

AS FAR AS SEVERE WEATHER THROUGH TUESDAY...MENTIONED SEVERE STORMS
NORTH/WEST TONIGHT AND TUESDAY MORNING...WITH SEVERE STORMS
CENTRAL/SOUTH DURING THE AFTERNOON/EVENING. MAIN CONCERNS WILL
BE LARGE HAIL AND STRONG TO DAMAGING WINDS.

FRONT WILL EXIT THE REGION TO THE SOUTHEAST TUESDAY NIGHT...WITH
CLEARING ON WEDNESDAY. COOLER AND DRIER AIR WILL BE FOUND BEHIND
THE FRONT.

TRANQUIL WEATHER EXPECTED TO END THE SHORT TERM ON THURSDAY. (46)

LONG TERM...THURSDAY NIGHT THROUGH SUNDAY
LARGE CYCLONE WILL BE SLOW TO CROSS THE ROCKIES ALONG THE SOUTHERN
BORDER OF THE COUNTRY. IT WILL NOT BE CLOSE ENOUGH TO INFLUENCE OUR
WEATHER THROUGH THE LONG TERM. WHAT WILL IMPACT OUR WEATHER WILL BE
AN INTENSIFYING LOW DIVING SOUTHEAST FROM SOUTH CENTRAL CANADA
TOWARD THE GREAT LAKES THROUGHOUT THE LONG TERM PERIOD. THIS LOW
FROM THE NORTHERN STREAM WILL BE GETTING CLOSE ENOUGH TO THE
NORTHERN SECTIONS OF OUR FORECAST AREA BY 00Z SATURDAY TO START
PLACING LOW POPS ACROSS OUR NORTH AND WEST. THIS LOW WILL CONTINUE
TO DIVE SOUTHEAST THROUGH 00Z SUNDAY...AND THEN IT WILL LIFT
NORTHEAST LATE SUNDAY. SURFACE RIDGE WILL KEEP THE FORECAST AREA DRY
THROUGH THURSDAY NIGHT...THEN MOISTURE WILL BE APPROACHING FROM THE
WEST AND NORTH AS THE HIGH RETREATS TO THE EAST. RAIN CHANCES WILL
INCREASE FROM THE NORTH AND WEST FRIDAY NIGHT INTO SATURDAY MORNING.
A WEAK SURFACE FRONT WILL BE SLOW TO CROSS THE FORECAST AREA
SATURDAY AND SATURDAY NIGHT. DRYING WILL TAKE PLACE FROM THE
NORTHWEST SUNDAY AS THE NEXT RIDGE DROPS SOUTHEAST UNDER THE UPPER
LEVEL NORTHWEST FLOW. TEMPERATURES WILL START SOMEWHAT BELOW NORMAL
AND GET BACK TO NEAR NORMAL BY THE END OF THE LONG TERM. (32)

LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...56
Hazardous weather outlook, Apr 24, 2:00 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT MON APR 24 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
200 PM CDT MON APR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONT OVER SOUTHERN MISSOURI WILL TRIGGER SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL ARKANSAS TODAY
THROUGH TONIGHT. IN THE MEANTIME...A COLD FRONT WILL BE MOVING INTO
WESTERN ARKANSAS FROM OKLAHOMA THIS EVENING. AS THE COLD FRONT
PUSHES ACROSS ARKANSAS...IT WILL RUN INTO UNSTABLE AIR...SO THERE
WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
DURING THE EARLY HOURS TUESDAY OVER THE NORTHWEST HALF OF THE STATE.
THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL CONTINUE MOVING ACROSS ARKANSAS TOWARD THE
SOUTHEAST SLOWLY TUESDAY AND TUESDAY NIGHT. THERE WILL BE A SLIGHT
RISK OF SEVERE WEATHER TUESDAY THROUGH WEDNESDAY MORNING OVER THE
SOUTHEAST HALF OF ARKANSAS...AS THE FRONT RUNS INTO MORE MOISTURE
AND INSTABILITY. STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS
TUESDAY AND EARLY WEDNESDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IN THE NORTH HALF OF THE STATE
LATE THIS AFTERNOON THROUGH EARLY TUESDAY MORNING...AND AGAIN
TUESDAY THROUGH TUESDAY NIGHT.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

32

In the hours before

Local storm report, Apr 24, 3:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
301 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             OMAHA                   36.46N 93.19W
04/24/2006  E0.75 INCH       BOONE              AR   CO-OP OBSERVER

&&

28
Local storm report, Apr 24, 3:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             DIAMOND CITY            36.46N 92.92W
04/24/2006  E0.75 INCH       BOONE              AR   TRAINED SPOTTER

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:16 PM CDTSevere Thunderstorm WarningLZKBoone29 min
Apr 24, 2:46 PM CDTSevere Thunderstorm WarningLZKBoone44 min
Apr 24, 3:04 PM CDTSevere Thunderstorm WarningLZKBoone, Newton41 min
Apr 24, 3:15 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion45 min
Apr 24, 3:55 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion50 min
Apr 24, 3:56 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy49 min
Apr 24, 4:16 PM CDTSevere Thunderstorm WarningLZKPope, Searcy, Van Buren44 min
Apr 24, 4:30 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Stone60 min
Apr 24, 4:35 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan40 min
Apr 24, 4:50 PM CDTSevere Thunderstorm WarningLZKLogan43 min
Apr 24, 5:21 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Stone39 min
Apr 24, 5:55 PM CDTFlash Flood WarningLZKBaxter, Marion2 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.